Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 244, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2006, 6:05 PM CDT for Knox County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 27, 2006, 6:33 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:11 PM CDT | HAIL 0.75 | Abingdon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 272305 SVRILX ILC095-272345- /O.NEW.KILX.SV.W.0244.060627T2305Z-060627T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 605 PM CDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 645 PM CDT. * AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABINGDON...OR ABOUT 11 MILES SOUTH OF GALESBURG...AND WAS MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... GILSON... MAQUON... YATES CITY... IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4092 9045 4071 9045 4072 8999 4082 9000 $$ BARKER
2 follow-up statements
000 WWUS53 KILX 272320 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 618 PM CDT TUE JUN 27 2006 ILC095-272345- /O.CON.KILX.SV.W.0244.000000T0000Z-060627T2345Z/ KNOX- 618 PM CDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHERN KNOX COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES EAST OF ABINGDON...OR ABOUT 11 MILES SOUTH OF GALESBURG...MOVING EAST AT 10 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... DELONG. MAQUON. GILSON. YATES CITY. HAIL UP TO PENNY SIZE IN DIAMETER HAS BEEN REPORTED IN ABINGDON AT 611 PM CDT WITH THIS STORM. IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. LAT...LON 4092 9045 4071 9045 4072 8999 4082 9000 $$ BARKER
000 WWUS53 KILX 272333 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 633 PM CDT TUE JUN 27 2006 ILC095-272343- /O.CAN.KILX.SV.W.0244.000000T0000Z-060627T2345Z/ KNOX- 633 PM CDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY IS CANCELLED... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4092 9045 4071 9045 4072 8999 4082 9000 $$ BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:42 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 3:42 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 342 PM CDT TUE JUN 27 2006 .DISCUSSION... FORECAST ISSUES ARE STORM CHANCES THROUGH WED NIGHT...AND SEVERE POTENTIAL TONIGHT AND WED AFTERNOON. THE MODELS ARE IN AGREEMENT ON THE GENERAL UPPER AND SURFACE PATTERN...BUT THE GFS CONV PARAMETERIZATION IS TRIGGERED MORE IN LINE WITH THE PATTERN OF THE LAST COUPLE OF DAYS. WILL LEAN TWRD GFS FOR DETAILS. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... WEAK SURFACE RIDGING THIS MORNING ACROSS OUR CWA ALLOWED FOR SUNSHINE AND DESTABILIZATION...AHEAD OF THE NEXT COLD FRONT AND H5 SHORT WAVE. CONVECTIVE TEMP WAS REACHED EARLIER THIS MORNING AS SHALLOW SHOWERS DEVELOPED. THIS AFTERNOON...A WEAK MID LEVEL CAP FINALLY BUSTED AND THE STORMS ARE GROWING IN INTENSITY THE LAST 30 MINUTES. HAIL WILL BE THE MAIN THREAT...AS THE FREEZING LEVEL DROPPED FROM 10.3K FT YESTERDAY AFTERNOON...TO 9.9K FT TODAY. LARGE HAIL DEVELOPED YESTERDAY...PRIMARILY DUE TO STEEP LAPSE RATES AND ABUNDANT LOW LEVEL MOISTURE. OUR 18Z SOUNDING SHOWED MUCH OF THE SAME FOR LATE THIS AFTERNOON AND THIS EVENING. PLUS...THIS AFTERNOON AN H3 JET MAX WILL BE PROVIDING ADDITIONAL LIFT IN THE EXIT REGION. AS FOR THE FORECAST TONIGHT...I STILL WENT WITH SCATTERED WORDING IN THE GRIDS...AS COVERAGE WILL BE IN THAT RANGE. AFTER MIDNIGHT...MUCH LESS ACTIVITY SHOULD BE AROUND...SO ISOLATED SHOULD STILL WORK FINE. WEDNESDAY WILL FEATURE ANOTHER LOBE OF THE LONG WAVE TROUGH MOVING OVER OUR CWA...ESPECIALLY THE NORTHERN HALF. A SURFACE FRONT WILL DROP SOUTH THROUGH OUR CWA...AND PASS SOUTH OF US BY THURSDAY MORNING. THE AFTERNOON STORMS WILL BE SIMILAR IN TIMING AND COVERAGE TO TODAY AND YESTERDAY...SO THE SCATTERED POPS WERE LEFT AS IS FOR THE AFTERNOON AND EVENING. HEIGHT RISES SHOULD PREVAIL FROM THURSDAY THROUGH THE WEEKEND...AS A LONG WAVE TROUGH IN CANADA FLATTENS THE RIDGE AND MOVES OUR TROUGH OFF TO THE EAST. THIS SHOULD GIVE US A SHORT BREAK FROM THE CONTINUOUS FLOW OF SHORTWAVES INTO OUR CWA FROM THE NW. LONG TERM...FRIDAY THROUGH TUESDAY... FRIDAY SHOULD REMAIN DRY...ALTHOUGH THERE ARE SOME HINTS IN THE GFS THAT INDICATE A SHORTWAVE IS TRYING TO BREAK INTO OUR SURFACE RIDGE AND KICK OFF SOME STORMS FRIDAY AFTERNOON. FOR NOW...AFTER COLLABORATION WITH SURROUNDING WFO/S, WE ARE KEEPING THE FCST DRY DUE TO A DRY LAYER BELOW 10K FT, AND UNTIL SOME CONSISTENCY SHOWS UP IN THE MODELS. THE GFS IS SHOWING AN H5 VORT MAX PASSING BY TO OUR NORTH...AS A COLD FRONT SAGS SOUTH TOWARD ILLINOIS. BY SATURDAY NIGHT...THE FRONT SHOULD COME CLOSE ENOUGH THAT MOISTURE CONVERGENCE WILL BE SUFFICIENT FOR SCATTERED STORMS. SUNDAY AFTERNOON...THE FRONT WILL DROP FARTHER SOUTH INTO OUR CWA...AND WILL ALLOW A MORE POTENT H5 VORT MAX TO TRIGGER THUNDERSTORMS. THE UPPER LEVEL FLOW WILL BE PARALLEL TO THE FRONT...AND IT SHOULD LINGER THROUGH MONDAY...SO 20 POPS WERE LEFT IN THE GRIDS FOR THAT TIME. ANOTHER COLD POOL OF UPPER LEVEL AIR IS FORECAST FOR TUESDAY...SO INSTABILITY STORMS MAY RETURN TO THE AREA. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Jun 27, 11:41 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1141 AM CDT TUE JUN 27 2006 ILZ027>031-036>038-040>057-061-281100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- 1141 AM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS MAY BECOME SEVERE... CAPABLE OF PRODUCING LARGE HAIL. THE PRIMARY AREA OF CONCERN WILL BE WEST CENTRAL ILLINOIS... ESPECIALLY LOCATIONS ALONG AND WEST OF THE I-55 CORRIDOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND BRING ANOTHER ROUND OF THUNDERSTORMS TO CENTRAL AND EAST CENTRAL ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS ANOTHER WEATHER SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. ILZ062-063-066>068-071>073-281100- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1141 AM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS MAY BECOME CAPABLE OF PRODUCING LARGE HAIL. HOWEVER... THE PRIMARY SEVERE THREAT IS EXPECTED TO REMAIN WEST OF I-55. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND BRING ANOTHER ROUND OF THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WEDNESDAY AFTERNOON. THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS ANOTHER WEATHER SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HARDIMAN/AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:22 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 53 min |
| Jun 26, 7:46 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 59 min |
| Jun 26, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 60 min |
| Jun 27, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 46 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 42 min |
| Jun 27, 3:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 35 min |
| Jun 27, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.